Alert archive / Illinois / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Mar 9, 2006, 11:21 AM CST for 11 counties in Illinois. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2006, 11:21 AM CST (17:21 UTC)
- Expired
- Mar 9, 2006, 5:15 PM CST
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Johnson County, IL, Pope County, IL, Saline County, IL, Union County, IL, White County, IL, Williamson County, IL
The radar
The Paducah radar (KPAH), 87 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 12:08 PM CST | FLASH FLOOD | West Frankfort, IL | MELVIN ROAD...PARK ST...AND DEARING ROAD WERE UNDER WATER. |
| Mar 9, 1:10 PM CST | FLASH FLOOD | Harrisburg, IL | DRAINAGE DITCHES OUT OF BANKS AND OVERFILLING ONTO ROADWAYS REPORTED THROUGHOUT THE COMMUNITY. |
| Mar 9, 1:14 PM CST | FLASH FLOOD | Harrisburg, IL | FLASH FLOODING NOW OCCURING IN HARRISBURG...EAST HARRISBURG...AND NORTH HARRISBURG. DITCHES ARE FULL AND OVERFLOWING ONTO ROADWAYS. |
| Mar 9, 2:40 PM CST | FLASH FLOOD | Marion, IL | PORTIONS OF HIGHWAY 13 CLOSED AND IMPASSABLE. SECTIONS OF HIGHWAY 37 UNDER WATER AND NUMEROUS SECONDARY ROADS HAVE STANDING WATER COVERING MOST OF THE ROAD. |
| Mar 9, 3:41 PM CST | FLASH FLOOD | 1 E Christopher, IL | ANDES CREEK OUT OF BANKS AND COVERING ROADWAY. |
| Mar 9, 4:00 PM CST | HEAVY RAIN 3.57 | Carmi, IL | RAINFALL ACCUMULATION SINCE 7 AM CST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 091721 FFWPAH ILC055-059-065-069-077-087-151-165-181-193-199-092315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1121 AM CST THU MAR 9 2006 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * FLASH FLOOD WARNING FOR... FRANKLIN COUNTY IN SOUTH CENTRAL ILLINOIS. GALLATIN COUNTY IN SOUTHERN ILLINOIS. HAMILTON COUNTY IN SOUTH CENTRAL ILLINOIS. HARDIN COUNTY IN SOUTHERN ILLINOIS. JACKSON COUNTY IN SOUTHERN ILLINOIS. JOHNSON COUNTY IN SOUTHERN ILLINOIS. POPE COUNTY IN SOUTHERN ILLINOIS. SALINE COUNTY IN SOUTHERN ILLINOIS. UNION COUNTY IN SOUTHERN ILLINOIS. WHITE COUNTY IN SOUTHEAST ILLINOIS. WILLIAMSON COUNTY IN SOUTHERN ILLINOIS. * UNTIL 515 PM CST THURSDAY. * AT 1110 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED 3 TO 4 INCHES HAS FALLEN OVER MOST OF SOUTHERN ILLINOIS. COUNTY OFFICIALS IN WILLIAMSON COUNTY REPORTED AT LEAST 3 INCHE OF RAIN SO FAR AND MOST DITCHES AND SMALL CREEKS ARE FULL. OFFICIALS IN SALINE COUNTY REPORTED THAT WATER WAS OVER SOME ROADS AND THAT ANY ADDITIONAL RAINFALL WILL CAUSE MAJOR PROBLEMS. A LARGE AREA OF SHOWERS AND THUNDERSTORMS...PRODUCING VERY HEAVY RAIN IS MOVING INTO SOUTHERN ILLINOIS. THIS COULD PRODUCE ANOTHER 1 TO 3 INCHES OF RAIN. THIS RAINFALL COULD ALSO CAUSE MAJOR PROBLEMS IN THE HILLIER TERRAIN OF SOUTHERN ILLINOIS. NUMEROUS FAST MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3822 8799 3751 8817 3737 8937 3787 8960 $$
3 follow-up statements
000 WGUS73 KPAH 092001 FFSPAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 159 PM CST THU MAR 9 2006 ILC055-059-065-069-077-087-151-165-181-193-199-092315- JOHNSON IL-UNION IL-POPE IL-HARDIN IL-WILLIAMSON IL-SALINE IL- GALLATIN IL-JACKSON IL-FRANKLIN IL-HAMILTON IL-WHITE IL- 159 PM CST THU MAR 9 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR WHITE...HAMILTON...FRANKLIN...JACKSON...GALLATIN...SALINE... WILLIAMSON...HARDIN...POPE...UNION AND JOHNSON COUNTIES... AT 155 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF MODERATE TO HEAVY RAINFALL ACROSS THE WARNING AREA. DOPPLER RADAR ESTIMATED THAT RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR STILL OCCURRING OVER MOST OF SOUTHERN ILLINOIS. THE TRAILING EDGE OF THE RAIN IS NOW ALONG THE MISSISSIPPI RIVER. THE RAIN SHOULD GRADUALLY COME TO AN END OVER SOUTHERN ILLINOIS DURING THE AFTERNOON HOURS. AN ADDITIONAL INCH IS POSSIBLE OVER MOST AREAS...ESPECIALLY EAST OF INTERSTATE 57. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3822 8799 3751 8817 3737 8937 3787 8960 $$ PS
000 WGUS73 KPAH 092133 FFSPAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 330 PM CST THU MAR 9 2006 ILC077-181-092140- UNION IL-JACKSON IL- 330 PM CST THU MAR 9 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR JACKSON AND UNION COUNTIES... THE RAIN HAS MOVED OUT OF THE REGION...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 3822 8799 3751 8817 3737 8899 3806 8909 $$ ILC055-059-065-069-087-151-165-193-199-092315- JOHNSON IL-POPE IL-HARDIN IL-WILLIAMSON IL-SALINE IL-GALLATIN IL- FRANKLIN IL-HAMILTON IL-WHITE IL- 330 PM CST THU MAR 9 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR WHITE...HAMILTON...FRANKLIN...GALLATIN...SALINE...WILLIAMSON... HARDIN...POPE AND JOHNSON COUNTIES... AT 330 PM CST...DOPPLER RADAR INDICATED THE TRAILING EDGE OF THE RAIN WAS ALONG INTERSTATE 57. THE RAIN SHOULD END OVER MOST OF SOUTHEAST ILLINOIS BY 430 PM. EVEN THOUGH THE RAIN WILL BE ENDING SOON...IT MAY TAKE SOME ADDITIONAL TIME FOR THE FLOOD WATERS TO COMPLETELY RECEDE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3822 8799 3751 8817 3737 8899 3806 8909 $$ PS
000 WGUS73 KPAH 092241 FFSPAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 439 PM CST THU MAR 9 2006 ILC055-059-065-069-087-151-165-193-199-092315- JOHNSON IL-POPE IL-HARDIN IL-WILLIAMSON IL-SALINE IL-GALLATIN IL- FRANKLIN IL-HAMILTON IL-WHITE IL- 439 PM CST THU MAR 9 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR WHITE...HAMILTON...FRANKLIN...GALLATIN...SALINE...WILLIAMSON... HARDIN...POPE AND JOHNSON COUNTIES... AT 439 PM CST...DOPPLER RADAR INDICATED THAT THE TRAILING EDGE OF THE RAIN WAS NEARING THE WABASH RIVER. AS IT MAY TAKE SOME TIME FOR THE FLOOD WATERS TO RECEDE...THE WARNING WILL CONTINUE UNTIL 515 PM. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3822 8799 3751 8817 3737 8899 3806 8909 $$ PS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 5:10 AM CST, 6 hours 11 minutes earlier.
Area forecast discussion, Mar 9, 5:10 AM CST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 510 AM CST THU MAR 9 2006 THE ITEM DESERVING ATTENTION TODAY IS THE VIGOROUS STORM SYSTEM APPROACHING THE PAH FCST AREA...AND ITS POTENTIAL EFFECTS. A WAVE OF WARM SECTOR CONVECTION MOVED ACROSS MOST OF THE REGION OVERNIGHT TO THE SE OF A SFC LOW MOVING TOWARD THE GREAT LAKES. SOME STORMS HAD HIGH WIND POTENTIAL IN SERN MO FOR AWHILE...BUT AS THE LOW MOVED RAPIDLY NORTHEAST...THE INTENSITY OF THE CONVECTION GRADUALLY DIMINISHED. SINCE LATE YESTERDAY SOME PARTS OF SERN MO...SRN IL...AND SWRN IN RECEIVED IN EXCESS OF 3 INCHES OF RAINFALL...AND THERE WERE SOME SPOTTY MINOR FLOODING REPORTS OVERNIGHT. THE MODELS INDICATE THAT...AFTER A POSSIBLE MORNING LULL FOR MAINLY THE ERN SECTOR...SHWS AND TSTMS WILL BECOME NUMEROUS ONCE AGAIN IN THE AFTN. A NEGATIVELY TILTED MID LEVEL TROF...100 PLUS KNOT UPPER JET...STRONG ENVIRONMENTAL WINDS...AND A SFC TROF ARE EXPECTED TO PROVIDE PLENTIFUL MOISTURE...INSTABILITY...AND WIND SHEAR FOR SVR TSTM ACTIVITY TODAY AS THE SYSTEM DIGS THROUGH THE SRN PLAINS AND LIFTS RAPIDLY NE. WIND DAMAGE AND TORNADOES WILL BE POSSIBLE...ALONG WITH LARGE HAIL. SEE SWODY1 FOR DETAILS. WITH THE AFOREMENTIONED EARLIER RAINFALL AND THE POTENTIAL FOR HEAVY RAIN TODAY...IT WAS DECIDED THAT A FLOOD WATCH WAS JUSTIFIED FOR ROUGHLY THE NWRN HALF OF THE FCST AREA UNTIL THE WORST IS OVER TONIGHT. A WIND ADVISORY WAS CONSIDERED BUT IT WAS THOUGHT THAT THE COPIOUS CLOUDNESS AND RAIN MAY LIMIT THE WINDS ALOFT FROM TRANSLATING TO THE SFC THAT MUCH /EXCEPT IN TSTMS/. HOWEVER...IN THE UNLIKELY EVENT OF CLOUD BREAKS ESPECIALLY IN THE SERN SECTOR...WIND ADVISORY CRITERIA COULD BE MET THERE. FRI SHOULD BE A COOL DRY DAY IN THE WAKE OF THE DEPARTING SYSTEM. THE NEXT MID LEVEL SHRTWV TROF TO AFFECT THE AREA WAS DEPICTED DIFFERENTLY BY THE 00Z NAM/GFS BUT LOOKED QUITE SIMILAR FOR THE 06Z RUN. SO...BY FRI NITE THERE WILL BE A SMALL CHC OF CONVECTION. POPS WILL INCREASE THROUGH THE WEEKEND AND LINGER INTO EARLY NEXT WEEK AS SW TO NE MID LEVEL FLOW AND PERSISTENT MOIST LOW LEVEL FLOW DOMINATES. MADE VERY FEW CHANGES AFT DAY4. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...FLOOD WATCH FOR ALL COUNTIES XCP NEW MADRID AND MISSISSIPPI THROUGH 06Z FRI. IL...FLOOD WATCH FOR ALL COUNTIES XCP MASSAC...POPE...AND HARDIN THROUGH 06Z FRI. IN...FLOOD WATCH FOR ALL COUNTIES XCP WARRICK AND SPENCER THROUGH 06Z FRI. && DB
Hazardous weather outlook, Mar 9, 4:17 AM CST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 417 AM CST THU MAR 9 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-101100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 417 AM CST THU MAR 9 2006 ...RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE FOUR STATE AREA TODAY AND EARLY TONIGHT. THE STORMS WILL BE CAPABLE OF LARGE HAIL...DAMAGING WINDS AND TORNADOES...ESPECIALLY FROM MIDDAY THROUGH EARLY EVENING. ADDITIONALLY...A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA THROUGH THIS EVENING. LOCALLY HEAVY RAIN IS POSSIBLE AS SHOWERS AND THUNDERSTORMS ARE FORECAST TO TRACK ACROSS AREAS THAT HAVE ALREADY RECEIVED APPRECIABLE RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM FRIDAY NIGHT THROUGH THE MIDDLE OF NEXT WEEK. VERY LITTLE CHANGE IS EXPECTED IN THE UPPER AIR WIND FLOW PATTERN. AS A RESULT...THERE WILL BE A CONTINUED CHANCE OF STRONG TO SEVERE THUNDERSTORMS THROUGH THE PERIOD. HEAVY RAINFALL WILL REMAIN A POSSIBILITY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.
In the hours before
Special weather statement, Mar 9, 7:07 AM CST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 707 AM CST THU MAR 9 2006 ILZ092-093-KYZ001>004-MOZ110>112-114-091400- ALEXANDER IL-BALLARD KY-CARLISLE KY-FULTON KY-HICKMAN KY- MISSISSIPPI MO-NEW MADRID MO-PULASKI IL-SCOTT MO-STODDARD MO- 707 AM CST THU MAR 9 2006 AT 705 AM...PADUCAH DOPPLER RADAR DETECTED STRONG THUNDERSTORMS MOVING INTO SOUTHEAST MISSOURI. THE STRONGEST STORMS WERE MOVING INTO SOUTHERN SECTIONS OF NEW MADRID COUNTY. STORMS EXTENDED NORTH FROM THERE ACROSS STODDARD COUNTY. MOVEMENT OF THE STORMS WAS NORTHEAST AT 60 MPH. THE STORMS WILL BE CAPABLE OF GUSTY WINDS 30 TO 45 MPH...VERY HEAVY RAIN AND POSSIBLY SMALL HAIL...AS THEY TRACK ACROSS STODDARD... SCOTT...NEW MADRID AND MISSISSIPPI COUNTIES THROUGH 800 AM. CN
Special weather statement, Mar 9, 8:28 AM CST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 828 AM CST THU MAR 9 2006 ILZ086-087-089>091-093-094-KYZ001>014-091530- BALLARD KY-CALDWELL KY-CALLOWAY KY-CARLISLE KY-CRITTENDEN KY- FULTON KY-GALLATIN IL-GRAVES KY-HARDIN IL-HICKMAN KY-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-POPE IL- PULASKI IL-SALINE IL-TRIGG KY-UNION KY- 828 AM CST THU MAR 9 2006 ...LINE OF STRONG THUNDERSTORMS MOVING EAST ACROSS SOUTHERN ILLINOIS AND WESTERN KENTUCKY... AT 820 AM...A LINE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY STRONG WINDS EXTENDED FROM MARION ILLINOIS...TO JUST WEST OF PADUCAH AND MAYFIELD KENTUCKY. WIND GUSTS WITH THESE STORMS WERE AROUND 40 MPH. A GUST TO 40 MPH WAS MEASURED AT CAIRO. THIS LINE IS MOVING RAPIDLY EAST AND WILL CROSS THE LAKES REGION OF WESTERN KENTUCKY AND SOUTHEAST ILLINOIS BY 10 AM. WIND GUSTS FROM 40 TO 50 MPH...ALONG WITH TORRENTIAL RAIN...ARE LIKELY WITH THIS ACTIVITY. THIS COULD BRING DOWN SOME TREE LIMBS. LOOSE OBJECTS MAY BE BLOWN ONTO ROADWAYS. MY
Special weather statement, Mar 9, 9:48 AM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 948 AM CST THU MAR 9 2006 KYZ008-009-011>013-016-017-021-022-091645- CALDWELL KY-CALLOWAY KY-CHRISTIAN KY-HOPKINS KY-LYON KY-MARSHALL KY- MUHLENBERG KY-TODD KY-TRIGG KY- 948 AM CST THU MAR 9 2006 ...LINE OF STRONG THUNDERSTORMS MOVING EAST WESTERN KENTUCKY... AT 944 AM...A LINE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY STRONG WINDS EXTENDED FROM JUST WEST OF MURRAY TO JUST WEST OF CADIZ TO JUST WEST OF MADISONVILLE. ISOLATED WIND GUSTS NEAR 50 MPH WILL BE POSSIBLE WITH THESE STORMS. THIS LINE IS MOVING RAPIDLY EAST AND WILL CROSS MOST OF THE PURCHASE AND PENNYRILE REGIONS BY 11 AM. IN ADDITION TO WIND GUSTS FROM 40 TO 50 MPH...TORRENTIAL DOWNPOURS OF RAIN ARE LIKELY WITH THIS ACTIVITY. DRIVERS SHOULD EXERCISE CAUTION DUE TO RAPIDLY REDUCED VISIBILITY AND PONDING OF WATER ON AREA ROADWAYS. GM
Special weather statement, Mar 9, 10:18 AM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1018 AM CST THU MAR 9 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-091730- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY IL-PERRY MO-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION IL-UNION KY-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE IL-WAYNE MO-WEBSTER KY-WHITE IL- WILLIAMSON IL- 1018 AM CST (1118 AM EST) THU MAR 9 2006 ...LARGE AREAS OF STRONG THUNDERSTORMS WILL PERSIST THROUGH THE MORNING HOURS... TWO LARGE AREAS OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN WERE MOVING THROUGH THE QUAD STATE AREA. THE EASTERN AREA WAS LIFTING NORTHEAST OF WEST KENTUCKY AND INTO SOUTHWEST INDIANA. ANOTHER LARGE AREA OF STRONG THUNDERSTORMS WITH VERY HEAVY RAINS WAS OVER SOUTHEAST MISSOURI AND LIFTING NORTHEAST INTO SOUTHERN ILLINOIS. IN ADDITION TO WIND GUSTS FROM 40 TO 50 MPH...TORRENTIAL DOWNPOURS OF RAIN ARE LIKELY WITH THIS ACTIVITY. DRIVERS SHOULD EXERCISE CAUTION DUE TO RAPIDLY REDUCED VISIBILITY AND PONDING OF WATER ON AREA ROADWAYS. MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. KH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 12:31 PM CST | Tornado Warning | PAH | Johnson, Massac, Pulaski | 29 min |
| Mar 9, 12:36 PM CST | Flash Flood Warning | PAH | Massac, Pulaski | 4 hr |
| Mar 9, 12:49 PM CST | Tornado Warning | PAH | Pope | 26 min |
| Mar 9, 1:00 PM CST | Tornado Warning | PAH | Gallatin, Saline | 30 min |
| Mar 9, 1:11 PM CST | Flash Flood Warning | PAH | Edwards, Wabash, Wayne | 4 hr |
Nearby
Flash Flood Warnings in Illinois, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.